Louisiana, 2014Tornadoes and Damaging Winds in Louisiana, September 2, 2014
September 2, 2014 · NWS SHV · 5 events in 3 counties and zones
Scattered to numerous showers and thunderstorms developed during the late morning through the afternoon hours on September 2nd across extreme Eastern Texas, North Louisiana, and Southern Arkansas. A couple of these storms became severe during the afternoon, with an EF-1 tornado touching down northeast of Mansfield in Desoto Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms developed during the late morning through the afternoon hours on September 2nd across extreme Eastern Texas, North Louisiana, and Southern Arkansas. A couple of these storms became severe during the afternoon, with an EF-1 tornado touching down northeast of Mansfield in Desoto Parish. This tornado snapped numerous trees just east of Clear Lake, where it crossed over the International Paper Plant, peeling back portions of the metal walls and roof. One car was flipped over, and numerous car windows were blown out as well at the IP Plant, as it tracked east into western Red River Parish. Several other trees were snapped across mainly open pasture, before the tornado crossed over Highway 1 and lifted prior to reaching the Red River. This parent thunderstorm re-intensified as it shifted northeast into southern Bienville Parish, where a large swath of 60+ mph winds blew across the western and central portions of the parish. This resulted in numerous trees being downed across the parish before weakening shortly there afterwards.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 2, 11:12 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 2, 11:12 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT TUE SEP 2 2014
.AVIATION...
EXPECT MOSTLY VFR FLIGHT WEATHER FOR THE 02/18Z TAFS.
HOWEVER...SCATTERED SHOWERS AND TSTMS WILL BRING BRIEF PERIODS
OF MVFR CIGS AND VSBYS. ACROSS DEEP EAST TEXAS INTO WESTERN
LOUISIANA...PRECIPITATION COVERAGE WILL BE HIGHER...SO EXPECT
LONGER PERIODS OF MVFR AND SOME BRIEF PERIODS OF IFR. MOST OF THE
CONVECTION WILL DISSIPATE AFTER 03/00Z. CONTINUING SOUTH TO
SOUTHWEST LOW LEVEL WINDS WILL BRING A RETURN OF WIDESPREAD MVFR
AND PATCHY IFR CIGS AFTER 03/06Z...WHICH WILL PERSIST TO AROUND 16Z.
SURFACE WIND THIS AFTERNOON SOUTH TO SOUTHWEST 10 TO 15 KTS...
HOWEVER EXPECT SOME DIRECTIONAL VARIABILITY DUE TO OUTFLOW BOUNDARIES
CAUSED BY THE CONVECTION AS WELL AS BRIEF WIND GUSTS UP TO 30 KTS.
/14/
&&
.PREV DISCUSSION... /ISSUED 1141 AM CDT TUE SEP 2 2014/
DISCUSSION...
QUICK UPDATE FOR TEMPERATURE TRENDS. CLOUDS OVERSPREADING AREAS
NORTH OF I-30 WILL LIKELY KEEP TEMPS FROM REACHING 90 DEGREES.
POPCORN SHOWERS ACROSS REMAINING PORTIONS OF SW AR WILL KEEP TEMPS
RIGHT AROUND 90 DEGREES. AND TEMPS MAY REMAIN CLOSE TO 90 DEGREES
IN EAST TX LAKES...WHERE TSTMS MOVG NWD INTO AREA. AS THESE
CONVECTIVE CELLS ARE NUMEROUS AT SOME OF THESE AREAS...BUT REMAIN
VERY SMALL IN DIAMETER...WILL PREVAIL CHANCE POP CATEGORIES./VII/.
PREV DISCUSSION... /ISSUED 1040 AM CDT TUE SEP 2 2014/
DISCUSSION...
MCC OVER SOUTHERN PLAINS STILL HAS NOT COMPLETELY LOST STEAM...AS
IT BEGINS TO SHIFT SOUTH INTO EXTREME NORTHERN CWA. INCREASED POPS
TO HIGH CHANCE FOR THIS AREA...ALONG WITH A CLOUD INCREASE TO
MOSTLY CLOUDY FOR THAT REGION. ALSO RAISED AFTN HIGHS TO MID 90S
FOR SOUTHERN CWA...AS 10 AM TEMPS ALREADY IN THE MID 80S/VII/.
PREV DISCUSSION... /ISSUED 449 AM CDT TUE SEP 2 2014/
DISCUSSION...
TODAY WILL BE QUITE INTERESTING TO WATCH AS SEVERAL FACTORS HAVE
RESULTED IN A COMPLEX FCST. FIRST...A FRONTAL BOUNDARY IS QUASI-
STATIONARY ALONG THE KS/OK BORDER WITH A LARGE COMPLEX OF TRAINING
CONVECTION HAVING DEVELOPED ALONG THE FRONT. A COUPLE OF THE HIGH
RES MODELS DEPICT THIS COMPLEX ORGANIZING AND DEVELOPING A STRONG
COLD POOL LATER THIS MORNING WHICH WOULD RESULT IN THIS SYSTEM
QUICKLY SURGING SSE TOWARDS THE CWA. LATEST RADAR LOOPS INDICATE A
FAIRLY CONSISTENT EWD MOTION BUT SOME SIGNS OF A SWD SURGE MAY BE
BEGINNING ALONG THE PORTION OF THE LINE W OF I-35. FARTHER
SE...SHWRS/TSTMS HAVE BEEN TRYING TO DEVELOP WELL AHEAD OF THIS
COMPLEX ALONG AN OUTFLOW BOUNDARY/GRAVITY WAVE THAT ORIGINATED FROM
THE INITIAL SUPER-CELLULAR ACTIVITY WHICH IS NOW MOVING INTO N
CNTRL AR. AT THIS TIME...THERE HAVE NOT BEEN ANY DEFINITIVE SIGNS
OF A STRONG ENOUGH COLD POOL TO SUPPORT THE SWD MOVEMENT OF THE
CONVECTIVE COMPLEX. HOWEVER...HAVE EXPANDED SLIGHT CHANCE POPS TO
COVER ALL BUT A SMALL PORTION OF E TX FOR THIS MORNING.
EVEN FARTHER SOUTH...A SURGE OF TROPICAL MOISTURE IS EXPECTED TO
MOVE INTO THE REGION IN ASSOCIATION WITH T.S. DOLLY. MOISTURE RICH
ATMOSPHERE IS ALREADY IN PLACE AND ISOLATED CONVECTION IS ALREADY
OCCURRING ALONG THE LA COAST. MODEL TRENDS HAVE BEEN SUPPORTING
INCREASED TSTM COVERAGE TODAY BOTH IN NUMBERS AND AREA AND LATEST
THINKING HAS NOT REALLY CHANGED. THEREFORE...POPS WERE INCREASED
AND EXPANDED NORTH AND WEST FOR THIS AFTERNOON.
CWA WILL BECOME SOMEWHAT CUTOFF FROM THE DEEPEST MOISTURE AS DOLLY
MOVES INTO MX. THIS SHOULD RESULT IN A RETURN TO MORE ISOLATED
AFTERNOON CONVECTION MAINLY ACROSS THE SE HALF OF THE AREA FOR
WEDNESDAY THROUGH FRIDAY. WEAK COLD FRONT IS EXPECTED TO FINALLY
MOVE INTO THE CWA ON SATURDAY AND EVENTUALLY STALL SOMEWHERE
ACROSS THE REGION...LIKELY NEAR OR JUST SOUTH OF I-20. SLIGHT
CHANCE TO CHANCE POPS WILL BE FAIRLY PERSISTENT FOR NEXT WEEKEND
WITH THE FRONT LINGERING AROUND THE AREA BUT CONFIDENCE IS NOT
HIGH IN THE PLACEMENT OF THE BEST RAIN CHANCES DUE TO UNCERTAINTY
WITH THE FRONTAL LOCATION. FRONT APPEARS TO DISSIPATE BY EARLY
NEXT WEEK BUT MEDIUM RANGE GUIDANCE SUGGESTS THERE MAY STILL BE
ENOUGH OF THE OLD BOUNDARY LINGERING TO SUPPORT SLIGHT CHANCE POPS.
DAYTIME TEMPERATURES ARE ALSO FAIRLY UNCERTAIN FOR MUCH OF THE
NEXT 7 DAYS. SHWRS/TSTMS OCCURRING AT A GIVEN LOCATION DURING PEAK
HEATING CAN HOLD TEMPS DOWN QUITE WELL AND COMPLETELY BUST A FCST.
ON THE OTHER HAND...LACK OF CONVECTION CAN ALSO LEAD TO TEMPS
BEING QUITE A BIT WARMER THAN ANTICIPATED. CURRENT THINKING IS
INCREASED CLOUD COVER SHOULD BE ABLE TO HOLD TEMPS DOWN A BIT EVEN
IN PLACES THAT MAY NOT EXPERIENCE A LOT OF TSTM ACTIVITY. AS A
RESULT...FCST KEEPS TEMPS GENERALLY SLIGHTLY ABOVE CLIMO UNTIL THE
WEEKEND. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 95 74 95 75 / 20 10 10 20 10
MLU 75 94 73 95 72 / 30 20 20 20 10
DEQ 73 92 72 92 72 / 10 10 10 10 10
TXK 74 94 73 93 73 / 10 10 10 20 10
ELD 74 93 72 92 71 / 20 10 10 20 10
TYR 74 95 74 94 75 / 20 10 10 10 10
GGG 74 94 74 93 74 / 20 10 10 20 10
LFK 76 93 74 95 74 / 30 20 10 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 2, 10:53 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT TUE SEP 2 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1153 AM CDT TUE SEP 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SMALL SHOWERS...AND A FEW THUNDERSTORMS...CAN BE EXPECTED
THIS AFTERNOON AND EARLY EVENING. RAINFALL MAY BE HEAVY...BUT VERY
BRIEF. HOWEVER...NO STRONG THUNDERSTORM ACTIVITY IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON...ESPECIALLY ACROSS PORTIONS OF NORTHERN
LOUISIANA...SOUTH OF INTERSTATE 20. A WEAK COLD FRONT IS
EXPECTED TO MOVE INTO THE REGION ON SATURDAY...POSSIBLY BRINGING
AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THIS AFTERNOON OR TONIGHT.
VII
Tornado, De Soto
- When
- September 2, 1:09 PM CST to 1:18 PM CST
- Where
- De Soto County, 5.15 mi NNE of Carmel to 6.1 mi NNE of Goss
- Rating
- EF1
- Path length
- 3.6 mi
- Path width
- 350 yd
- Continued into
- Red River, La (SHV)
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.147, -93.583
An EF1 tornado touched down on La Coupe Road where it peeled back the metal roof of a barn. This tornado also snapped numerous large limbs, some of which landed on a home before continuing east across the International Paper Plant. Portions of the metal walls and roof at the IP Plant were peeled back with several trees snapped. One car was flipped over and numerous car windows were blown out. The tornado continued east across sample road before entering western Red River Parish.
Tornado, Red River
- When
- September 2, 1:18 PM CST to 1:24 PM CST
- Where
- Red River County, 2.84 mi WSW of Westdale to 1.5 mi S of Westdale
- Rating
- EF1
- Path length
- 2.44 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.148, -93.521
This tornado was a continuation from the tornado that first touched down in Northeast De Soto Parish. Once in Red River Parish, the tornado tracked across mainly open pasture north of Hwy. 509, snapping several trees as it crossed the Red River.
Thunderstorm Wind, Bienville
- When
- September 2, 1:55 PM CST
- Where
- Bienville County, Ringgold
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -93.280
Several trees were downed in and around the community of Ringgold, Louisiana.
Thunderstorm Wind, Bienville
- When
- September 2, 2:02 PM CST
- Where
- Bienville County, Castor
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.250, -93.170
Several trees were downed in and around the community of Castor, Louisiana.
Thunderstorm Wind, Bienville
- When
- September 2, 2:02 PM CST
- Where
- Bienville County, 0.9 mi SE of Jamestown
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.340, -93.210
Several trees were downed in the village of Jamestown, Louisiana.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, September 2, 20141 injured · $210,000 · EF1 · 15 events
- Heavy Snow and High Surf in Alaska, September 2 to 5, 2014$150,000 · 4 events
- Damaging Winds in New York, September 2, 2014$75,000 · 50 kt wind · 5 events
- Damaging Winds in Maryland, September 2, 2014$28,000 · 52 kt wind · 17 events
- Flash Flooding and Damaging Winds in Mississippi, September 2, 2014$28,000 · 52 kt wind · 12 events
- Flood and Damaging Winds in Pennsylvania, September 2, 2014$28,000 · 50 kt wind · 7 events
- Damaging Winds in Kentucky, September 2, 201452 kt wind · 25 events
- Flash Flooding and Damaging Winds in Illinois, September 2, 2014$22,000 · 52 kt wind · 6 events
- Damaging Wind in Vermont, September 2, 2014$25,000 · 55 kt wind · 1 event
- Flash Flooding and Damaging Wind in Tennessee, September 2, 20141 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind and Lightning Strikes in Pennsylvania, September 2, 2014$20,000 · 50 kt wind · 4 events
- Flash Flood and Heavy Rain in West Virginia, September 2, 2014$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537556, 537557, 537558, 537559, 537560.